Hail, Pike
- When
- June 1, 3:45 PM EST
- Where
- Pike County, 1 mi W of Meta
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.567, -82.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 1, 2:45 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 345 PM EDT SAT JUN 1 2002 CONVECTION FIRING/DEVELOPING ON KY/WV BORDERS...ALONG WEAK BOUNDARY...SOME HAS BEEN SLIGHTLY SEVERE. WHERE IT HAS RAINED IN EASTERN KY TEMPS ARE IN THE MID 70....AND SLOWLY RECOVERING...OTHERWISE TEMPS IN THE MID 80S. WEST COAST TROUGH BEGINNING TO MOVE ONSHORE. WV SHOWS A PIECE OF ENERGY/SHORTWAVE INTO NV. IN THE TIME BEING...BOUNDARY TO MOVE NORTH OF OUR AREA IN ASSOCIATION WITH A LOW OVER THE PLAINS. UNTIL THAT BOUNDARY/FOCUSING MECHANISM IS OUT OF OUR NEIGHBORHOOD...CHANCES OF MAINLY AFTERNOON/ EARLY EVE SHRA/TS PERSIST. BY MONDAY THAT BOUNDARY LOOKS TO BE WELL TO OUR NORTH...THEREFORE NO POPS...BUT IT WILL BE A RATHER WARM DAY. PRECIP CHANCES RETURN ON WED WITH COLD FRONT TRYING TO PUSH THROUGH THE AREA AS THE MAIN LOW AND WEAKENS. SPECIFICS OF EXTENDED PERIOD PRECIP ARE DEPENDANT UPON HOW UPPER LOW IN THE GULF DECIDES TO /MERGE/ WITH THE TROUGH FROM THE WEST AND HOW NORTHERN AND SOUTHERN STREAM FLOW WORKS WITH THINGS. THIS FORECAST WILL BE SIMILAR TO EARLIER FORECAST. WENT CLOSE TO MOS NUMBERS WITH THE EXCEPTION OF A TAD LOWER FOR LOWS AND ONE CAT LOWER FOR SUN HIGHS. BROUGHT COOLER TEMPS IN ON WED. IFPS/GFE... POPULATED FIRST 60 HOURS WITH MESOETA WINDS/TEMPS/DEWPOINTS...GRIDS IN GOOD SHAPE. WORK ZONES WILL BE AVAILABLE BEFORE TOO LONG IN THE AFOS PRODUCT SDFOZFJKL. .JKL...NONE. OUDEMAN
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1201 PM EDT SAT JUN 1 2002 ...SEVERE THUNDERSTORMS POSSIBLE IN EASTERN KENTUCKY THIS AFTERNOON AND EVENING... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS ALL OF EASTERN KENTUCKY THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. A STATIONARY FRONTAL BOUNDARY LOCATED ALONG THE OHIO RIVER WILL SERVE AS THE SPAWNING GROUNDS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THESE WILL THEN DRIFT SOUTHEAST AND A FEW STORMS COULD BECOME SEVERE THANKS TO PLENTY OF MOISTURE...INSTABILITY AND FAIRLY STRONG WINDS ALOFT. RESIDENTS OF EASTERN KENTUCKY SHOULD STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR UPDATES. SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. HALL
The Jackson,KY radar (KJKL), 76 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302154.